MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 ERC TUBING CLAMP / 500MM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 ERC TUBING CLAMP / 500MM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-05-60
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 erc tubing clamp / 500mm.The incident occurred in cambridge, united kingdom.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that suddenly a clear fluid started leaking out of the casing of an erc (electrical remote-controlled) tubing clamp and the clamp no longer responded to any operations.Reportedly, the issue occurred 3 months ago during setup.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: the affected part was returned to livanova deutschland for a detailed investigation.During troubleshooting a visual inspection revealed extreme signs of wear, corrosion and rust on the external surface of the unit as well as on the internal surface.The failure was confirmed and traced back to clamp assembly, printed circuit boards (pcb) zka and zkb.Complaints database analysis revealed no similar event since unit installation in 2016.Based on the result of the investigation and considering the aging of the unit (2016), the root cause of the event was the wearing of clamp with the contribution of rust and corrosion probably due to fluid ingress during cleaning procedures.

Brand Name
S5 ERC TUBING CLAMP / 500MM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15931719
Report Number9611109-2022-00632
Device Sequence Number15152930
Product Code DTQ
UDI-Device Identifier04033817901051
UDI-Public(01)04033817901051(11)160909
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown